Puerto Rico, 2013

Flood in Puerto Rico, September 26, 2013

September 26, 2013 · NWS SJU · 1 event in 1 county or zone

Strong daytime heating combined with sea breeze convergence to produced scattered showers with thunderstorms over the western interior section of Puerto Rico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Strong daytime heating combined with sea breeze convergence to produced scattered showers with thunderstorms over the western interior section of Puerto Rico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 26, 2:18 PM AST, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 26, 2:18 PM AST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
218 PM AST THU SEP 26 2013

.SYNOPSIS...UPPER LEVEL RIDGE DOMINATES THE FORECAST AREA...AND AN
UPPER LEVEL LOW WILL CONTINUE TO MEANDER EAST OF LOCAL ISLANDS.
SURFACE HIGH PRESSURE ACROSS THE CENTRAL ATLANTIC AND AN AREA OF
LOW PRESSURE ACROSS THE WESTERN ATLANTIC WILL CONTINUE TO PROMOTE
AN EAST SOUTHEAST WIND FLOW ACROSS THE LOCAL ISLANDS OVER THE NEXT
SEVERAL DAYS.

&&

.DISCUSSION...HOT CONDITIONS PREVAIL OF THE ISLANDS TODAY AS WIND
DIRECTIONS CONTINUE TO BE FROM EAST SOUTHEAST. AT THIS MOMENT THE
HIGH TEMPERATURE FOR THE LLM INTL AIRPORT WAS 94. CONDITIONS ARE
FAVORABLE FOR HIGH TEMPERATURE TO REACH THE LOW 90'S THROUGH THE
WEEKEND.

ISOLATED SHOWERS DEVELOPED OVER THE NORTH CENTRAL PORTIONS OF
PUERTO RICO.ISOLATED TO LOCALLY SCATTERED SHOWERS AFFECTED WESTERN
PORTIONS OF PUERTO RICO FROM MOCA SOUTH TO MAYAGUEZ. AT THIS MOMENT
THESE SHOWERS ARE GENERATING SIGNIFICANT RAINFALL ACCUMULATIONS
AND MOST OF THEM WILL DISSIPATE AT AROUND SUNSET.
TONIGHT...ISOLATED PASSING SHOWERS COULD MOVE ACROSS THE LOCAL
WATERS AND AFFECT THE USVI AND EASTERN PORTIONS OF PUERTO RICO. ON
FRIDAY...EXPECTED LIMITED SHOWER ACTIVITY DURING THE MORNING
HOURS...WITH THE DEVELOPMENT OF SHOWERS WITH THUNDERSTORMS OVER
THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO.

BETTER CHANCES FOR SHOWERS ACROSS THE LOCAL AREA...WILL BE SUNDAY...
WHEN A TROPICAL WAVE WILL APPROACH THE LOCAL AREA FROM THE EAST.
MODELS SHOWS BETTER MOISTURE ARRIVING SUNDAY AFTERNOON AND LAST
THROUGH MONDAY.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS LOCAL TAF SITES FOR
THE NEXT 24 HOURS.

&&

.MARINE...TRANQUIL MARINE CONDITIONS WILL PREVAIL THROUGH TONIGHT
BUT INCREASING WINDS WILL GENERATE A SLIGHT CHOP ACROSS THE LOCAL
WATERS. EXPECT SEAS BETWEEN 2 TO 4 FEET IN THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  88  78 /  10   0  20  10
STT  89  80  89  80 /  10  10  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

09/10
Hazardous weather outlook, Sep 26, 5:19 AM AST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
519 AM AST THU SEP 26 2013

AMZ710>745-PRZ001>013-270930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
519 AM AST THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-270930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
519 AM AST THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, San Sebastian

When
September 26, 5:25 PM AST to 7:00 PM AST
Where
San Sebastian County, 1.26 mi WNW of San Sebastian to 1.22 mi WNW of San Sebastian
Cause
Heavy Rain
Reported by
Public
Coordinates
18.330, -66.986

Urban areas near road PR-119 were flooded due to Culebrinas River out of its banks.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478870.